Which of the following mechanisms will lead to an increase in the - ProProfs Discuss
Topics
Products
Follow Us:

Which of the following mechanisms will lead to an increase in the collagen synthesis in this patient?
A 47-year-old woman comes to the physician because she wants to "do something about my wrinkles." Physical examination shows fine wrinkles in photodamaged skin on the face. Treatment with tretinoin is started.



A. Activation of nuclear gene transcription
B. Decreased CAMP production
C. Displaced vitamin A from cellular stores
D. Increased sebum production
E. Protection of keratinocytes from UVB irradiation

This question is part of NBME 13 section 3 prt 1 of 2
Asked by Chachelly, Last updated: Aug 11, 2020

+ Answer
Request

2 Answers

C. Block

Find happiness in writing new things.

C. Block, English Professor, M.A, Ph.D, Buffalo

Answered Jan 29, 2019

The correct answer to this question is A. Tretinoin is a prescription drug that is derived from vitamin A, and it is used to treat acne and damage to the skin. Improvements that patients experience include less acne, fewer fine lines, and less discoloration of the skin.

Tretinoin replaces old skin with new skin by increasing the growth rate of cells through the activation of nuclear gene transcription. Tretinoin most often comes in the form of a topical cream. Common side effects include skin irritation, sore throat, stinging at the application site, and discoloration of the skin.

 

John Smith

John Smith

Answered Jan 19, 2017

Activation of nuclear gene transcription
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.